Hail, Dundy
- When
- June 21, 4:45 PM MST
- Where
- Dundy County, 9 mi NE of Parks
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.142, -101.600
Thunderstorms produced hail up to half dollar size during the evening, and isolated damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms produced hail up to half dollar size during the evening, and isolated damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 21, 1:14 PM MST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 214 PM MDT THU JUN 21 2007 .DISCUSSION... 16Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED H5 RIDGING FIRMLY OVER THE CWA. SHORT WAVE TROUGH...WHICH SHOWED UP WELL IN TROP ANALYSIS WAS ROUNDING THE TOP OF THE RIDGE ACROSS WESTERN SOUTH DAKOTA. A SURFACE TROUGH EXTENDED ACROSS EASTERN COLORADO WITH SFC LOW BETWEEN KSNY AND KAIA. TONIGHT...DRYLINE/SFC TROUGH WILL CONTINUE TO MOVE TO THE EAST ACROSS THE CWA DURING THE AFTERNOON AND SHOULD BE SET UP JUST TO THE WEST OF THE KS/CO BORDER. VERY DRY AIR...WITH TD DEPRESSIONS ALREADY IN EXCESS OF 45 DEGREES HAVE BEEN OBSERVED BEHIND THIS TROUGH. TO THE EAST...MUCH BETTER MOISTURE IS AVAILABLE...BUT IT IS ALSO VERY CAPPED. TSRA POTENTIAL WILL LIKELY BE CONFINED TO RIGHT AROUND THE DRYLINE...SIMILAR TO CURRENT FORECAST. HAVE FINE TUNED POPS A BIT AND UPPED THEM IN THE NORTHERN CWA NEAR THE SFC LOW WHERE CONVERGENCE IS THE STRONGEST. ALTHOUGH ATMOSPHERE SHOULD BE COME TOO CAPPED OVERNIGHT TO SUSTAIN SURFACE BASED CONVECTION...SOME ELEVATED INSTABILITY IS PRESENT THROUGH THE NIGHT. WITH SHORT WAVE TROUGH GRAZING THE NORTHERN/EASTERN CWA OVERNIGHT WILL KEEP LOW POPS GOING OVERNIGHT. TOMORROW/TOMORROW NIGHT...WEAK COLD FRONT WILL BE WORKING ITS WAY ACROSS THE CWA THROUGH THE LATE MORNING HOURS. H7 TEMPS COOL SEVERAL DEGREES...AND WITH TDS IN THE LOW 60S EXPECTED CAP SHOULD BE FAIRLY WEAK. NAM TROP FIELDS ALSO INDICATE ANOTHER WEAK SHORT WAVE TROUGH MOVING OVER THE AREA BETWEEN 18-00Z. ALTHOUGH PRECIP IS STILL FAIRLY UNCERTAIN DECIDED TO UP POPS ALONG THE FRONT DURING THE EARLY AFTERNOON...AND THEN EXPAND POPS WESTWARD ALONG CO/KS BORDER AS FLOW BECOMES MORE UPSLOPE AND CAP REMAINS WEAK. NAM HAS COOLED TEMPS OFF SEVERAL DEGREES DURING THIS TIME FRAME SUGGEST MAXES ONLY GETTING TO THE UPPER 80S/LOW 90S BASED ON MIXED LEVEL TEMPS AND CONVECTIVE TEMPS. GFS IS A BIT WARMER ALOFT...BUT EVEN THE WARMER SOLUTION SUGGESTS HIGHS MAY BE A BIT TO WARM BEHIND THE FRONT GIVEN EASTERLY WINDS AND POTENTIAL CLOUD COVER...SO KNOCKED MAX TEMPS DOWN A FEW DEGREES. SATURDAY-SUNDAY...H5 RIDGE WILL BEGIN TO REBUILD OVER THE AREA ON SATURDAY. INITIALLY...COOLER AIR ALOFT WILL BE IN PLACE ACROSS THE EASTERN CWA...RESULTING IN A FAIRLY WEAK CAP. HOWEVER MID LEVEL TEMPS WILL CONTINUE TO WARM THROUGH THE DAY...AND WITH THE COMBINED EFFECT OF SYNOPTIC SCALE SUBSIDENCE DO NOT ANTICIPATE ANY PRECIPITATION DEVELOPING. ON SUNDAY...H5 RIDGE AXIS WILL BE FIRMLY IN PLACE ACROSS THE AREA LEADING TO WARM AND DRY CONDITIONS. TEMPS WILL CONTINUE TO BE THE PRIMARY FORECAST CONCERN THROUGH THIS PERIOD AND SUBTLE MODEL DIFFERENCES CONTINUE TO SHED SOME DOUBT ON THE DEGREE OF WARMING. TRENDED TEMPS DOWN SLIGHTLY ON SATURDAY...BUT WITH RIDGE AXIS BACK ON TOP OF US BY SUNDAY...MAX TEMPS IN THE MID/UPPER 90S LOOK REASONABLE. IN THE EXTENDED...MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH OVERALL FLOW PATTERN THROUGH MOST OF THE EXTENDED...BUT BEGIN TO DIFFER GREATLY WITH THE AMPLITUDE OF THE PATTERN BY THE END OF THE PERIOD WITH GFS MUCH MORE AMPLIFIED THAN THE ECMWF. 00Z AND 06Z ENSEMBLES ARE GENERALLY IN BETWEEN THE OPERATIONAL GFS AND ECMWF SOLUTIONS...AND WILL GO SOMEWHERE IN BETWEEN THESE SOLUTIONS WHICH MAINTAIN A STRONG H5 RIDGE OVER THE AREA. WITH GFS HOLDING THE FRONT TO THE NORTH...WOULD EXPECT FAIRLY DECENT MOISTURE RETURN INTO THE AREA WITH GFS FORECASTING H85 MIXING RATIOS CLIMBING TO AROUND 12 G/KG. WITH THIS MOISTURE IN PLACE...DESPITE H5 RIDGING WOULD NOT BE SURPRISED TO SEE AN ISOLATED STORM DEVELOP IN THE AFTERNOON THROUGH MUCH OF THE PERIOD AND INCLUDED THIS IN THE FORECAST. WITH STORM MOTIONS LESS THAN 10 KTS DONT EXPECT COVERAGE TO BE THAT GREAT. FOR TEMPS...INCREASED SFC TDS MAKE MAX TEMPS A BIT MORE DIFFICULT. 06/12Z GFS CONVECTIVE T FORECASTS ARE IN THE UPPER 80S/LOW 90S THROUGH THE PERIOD WHICH MAY LIMIT HOW WARM THINGS GET BEFORE SKIES CLOUD UP. ENSEMBLES STILL SHOWING A LOT OF SPREADS ON TEMPS ALOFT SO WILL HOLD TEMPS IN THE 90S...BUT WILL KEEP MAX TEMPS SLIGHTLY UNDER GUIDANCE. .AVIATION...WIDELY SCT THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND A DRYLINE NEAR THE KS/CO BORDER. STORMS SHOULD REMAIN FAIRLY ISOLATED AND PROBABILITY OF STORMS IMPACTING THE KMCK OR KGLD TAF SITE ARE LOW. STORMS WILL BE HIGH BASED AND CIGS AND VISBYS WILL REMAIN IN THE VFR RANGE ALONG TWB ROUTES 263 AND 275. STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 45 KTS WHICH COULD PRODUCE TEMPORARY IFR CONDTIONS IN BLDU. OTHERWISE...STORMS SHOULD DIMINISH OVERNIGHT AND VFR CONDTIONS ARE EXPECTED FOR THE REST OF THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT THU JUN 21 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT THU JUN 21 2007 /1138 AM CDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A TROUGH OF LOW PRESSURE THIS AFTERNOON AND EVENING. AREAS MOST LIKELY TO BE IMPACTED WILL BE WEST OF A LINE FROM WRAY TO STRATTON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR WIDESPREAD HAZARDOUS WEATHER ARE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT MWM/BLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 514 PM MDT THU JUN 21 2007 NEZ079-220000- DUNDY- 514 PM MDT THU JUN 21 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 508 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTH OF ENDERS...OR 13 MILES SOUTHWEST OF WAUNETA...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. LAMMERS
The Goodland radar (KGLD), 87 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Big tree limbs down. Tin roof off barn and blown 200 yards to the east. Occurred 2 miles south of Hwy 61/34 intersection.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30886, 30887, 30888, 30890, 30891, 30892, 30922.